Reactions 1704, p207 - 2 Jun 2018
Sweet syndrome: case report
A 79-year-old man developed Sweet syndrome during
treatment with ipilimumab for metastatic melanoma [route not
The man presented with several tender and purpuric
plaques on the left hand, generalised malaise and fever. He
had a history of stage IV BRAF wild-type metastatic melanoma
with nodal, cerebral and pulmonary metastases and had been
receiving therapy with ipilimumab 3 mg/kg every three weeks.
He had received four doses before the onset of the cutaneous
manifestations. A histopathological examination of a punch
biopsy from his left hand showed an intensely neutrophilic
dermal infiltrate with oedema, consistent with Sweet
syndrome. A full blood examination showed leucocytosis and
anaemia. He had a mildly elevated CRP level of 26 mg/dL.
The man’s ipilimumab therapy was discontinued. He was
treated with prednisolone and betamethasone dipropionate,
and complete resolution of the cutaneous lesions was noted.
He then started receiving nivolumab for the melanoma.
Author comment: "In our case, the characteristic
histopathological findings and temporally-related resolution
with withdrawal of the drug support a diagnosis of
ipilimumab-associated [Sweet syndrome], representing the
fourth reported case in the scientific literature."
Adler NR, et al. Sweet syndrome associated with ipilimumab in a patient with
metastatic melanoma. Clinical and Experimental Dermatology 43: 497-499, No. 4,
Jun 2018. Available from: URL: http://doi.org/10.1111/ced.13399 -
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved